Communications in Mathematical Physics

, Volume 105, Issue 3, pp 461–472 | Cite as

A new integrable case of the motion of the 4-dimensional rigid body

  • A. G. Reyman
  • M. A. Semenov-Tian-Shansky
Article

Abstract

A Lax pair for a new family of integrable systems on SO(4) is presented. The construction makes use of a twisted loop algebra of theG2 Lie algebra. We also describe a general scheme producing integrable cases of the generalized rigid body motion in an external field which have a Lax representation with spectral parameter. Several other examples of multi-dimensional tops are discussed.

Keywords

Neural Network Nonlinear Dynamics Rigid Body Integrable System General Scheme 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    Arnold, V.I.: Sur la géometrie des groupes de Lie de dimension infinie et ses applications a l'hydrodynamique des fluides parfaites. Ann. Inst. Fourier16, 319–361 (1966)Google Scholar
  2. 2.
    Manakov, S.V.: Note on the integration of Euler's equations of the dynamics of ann-dimensional rigid body. Funct. Anal. Appl.10, 328–329 (1976)Google Scholar
  3. 3.
    Bogoyavlensky, O.I.: Integrable equations on Lie algebras arising in problems of mathematical physics. Izv. Akad. Nauk SSR, Ser. Mat.48, 883–938 (1984)Google Scholar
  4. 4.
    Bogoyavlensky, O.I.: New integrable problem of classical mechanics. Commun. Math. Phys.94, 255–269 (1984)Google Scholar
  5. 5.
    Reyman, A.G.: Integrable Hamiltonian systems connected with graded Lie algebras. J. Sov. Math.19, N 5, 1507–1545 (1982)Google Scholar
  6. 6.
    Perelomov, A.M., Ragnisco, P., Wojciechowski, S.: Integrability of two interactingn-dimensional rigid bodies. Commun. Math. Phys.102, 573–584 (1986)Google Scholar
  7. 7.
    Reyman, A.G., Semenov-Tian-Shansky, M.A.: Reduction of Hamiltonian systems, affine Lie algebras and Lax equations. I, II. Invent. Math.54, 81–100 (1979);63, 423–432 (1981)Google Scholar
  8. 8.
    Adler, M., van Moerbeke, P.: Completely integrable systems, Euclidean Lie algebras and curves. Adv. Math.38, 267–317 (1980)Google Scholar
  9. 9.
    Ratiu, T.: Euler-Poisson equations on Lie algebras and then-dimensional heavy rigid body. Am. J. Math.104, 409–448 (1982)Google Scholar
  10. 10.
    Adler, M., van Moerbeke, P.: Geodesic flow on SO(4) and the intersection of quadrics. Proc. Natl. Acad. Sci. USA81, 4613–4616 (1984)Google Scholar
  11. 11.
    Marsden, J., Ratiu, T., Weinstein, A.: Semidirect products and reduction in mechanics. Trans. Am. Math. Soc.231, 147–178 (1984)Google Scholar
  12. 12.
    Semenov-Tian-Shansky, M.A.: What is a classicalr-matrix. Funct. Anal. Appl.17, 259–272 (1983)Google Scholar
  13. 13.
    Fomenko, A.T.: Integrability and non-integrability in classical mechanics. Dordrecht: Reidel (to appear)Google Scholar
  14. 14.
    Veselov, A.P.: Integrability conditions for Euler's equations on so(4). Dokl. Akad. Nauk SSSR270, 1298–1300 (1983)Google Scholar

Copyright information

© Springer-Verlag 1986

Authors and Affiliations

  • A. G. Reyman
    • 1
  • M. A. Semenov-Tian-Shansky
    • 1
  1. 1.Leningrad Branch of V. A. Steklov Mathematical InstituteLeningradUSSR

Personalised recommendations